Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Boston/Norton, MA

June 2, 2007Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2007, 4:28 PM EDT for Hillsborough County, New Hampshire. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 4:28 PM EDT (20:28 UTC)
Expired
Jun 2, 2007, 5:15 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 141 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:50 PM EDTTSTM WND DMGE Deering, NH4 INCH TREE BRANCH DOWN
Jun 2, 5:00 PM EDTTSTM WND DMGDeering, NHTREE DOWN INTO HOME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022028
SVRBOX
NHC011-022115-
/O.NEW.KBOX.SV.W.0028.070602T2028Z-070602T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WINDSOR...OR ABOUT 11 MILES SOUTHWEST OF
  HENNIKER...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDSOR BY 435 PM EDT...
  HILLSBOROUGH AND 8 MILES NORTH OF HANCOCK BY 440 PM EDT...
  BENNINGTON BY 445 PM EDT...
  DEERING BY 450 PM EDT...
  7 MILES NORTH OF GREENFIELD BY 500 PM EDT...
  FRANCESTOWN AND WEARE BY 510 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4318 7204 4315 7187 4313 7185 4313 7180
      4314 7179 4312 7164 4290 7175 4299 7205

$$
FIELD
1 follow-up statement
000 
WWUS51 KBOX 022042
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT SAT JUN 2 2007

NHC011-022115-
/O.CON.KBOX.SV.W.0028.000000T0000Z-070602T2115Z/
HILLSBOROUGH NH-
441 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN HILLSBOROUGH COUNTY...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
WINDSOR...OR ABOUT 10 MILES SOUTHWEST OF HENNIKER...MOVING 
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEERING BY 452 PM EDT...
  WEARE BY 500 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4315 7199 4315 7187 4313 7185 4313 7180
      4314 7179 4312 7165 4311 7165 4298 7174
      4302 7201

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:48 AM EDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 4:48 AM EDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
448 AM EDT SAT JUN 2 2007

.SYNOPSIS...
UNSTABLE MUCH ABOVE NORMAL WARMTH PRODUCING MORE SEVERE STORMS THIS WEEKEND
THEN THE REMNANTS OF TS BARRY MONDAY FOLLOWED BY A BRIEF COOL DOWN MIDDLE
OF NEXT WEEK BEFORE MODEL CONFLICT LATE NEXT WEEK...BIG HEAT /EC-UKMET
AND SOME MEMBERS GFS..VS NORMAL TEMPS OF 18Z OP RUN GFS?

&&

.NEAR TERM /UNTIL 11 AM THIS MORNING/...
PER RADAR AND GRADUAL WARM ADVECTION...SHOWERS AND ISOLATED TSTMS MOVING
ACROSS NYS AND SHOULD MAINTAIN ORGANIZATION INTO THE VERY W PART OF MASS
AND SW NH EARLY THIS MORNING. SHOULD NOT HAVE SVR THIS MORNING. DENSE OG
ORE-EEN ETM. CLOUD COVER MAY BE PRETTY THICK THROUGH 9AM THEN SLOWLY THIN
AND ALREADY A PRETTY WARM START ON TEMPS AND WE RAPIDLY MOVE TO SIMILAR
VALUES AS YDYS HIGH TEMPS.

&&

.SHORT TERM /11 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SVR THIS AFTN LIKELY TO BE WORSE THAN THIS PAST FRI EVENING /SEE FRI
LSR/. SPC DAY1 OUTLOOK DISC COVERS. LARGE TT/KI THIS AFTN.

DIRECTIONAL SHEAR IS LARGER TODAY INDICATING BETTER WAA BENEATH WNW
FLOW ALOFT. BLV WE HAVE A BETTER SHOT AT MESOS SAT AFTN WITH BIGGER
CAPE COMPENSATING FOR MODEST SPEED SHEAR.

GFS ENS POPS FOR .05 UTILIZED ALONG WITH MULTIMODEL QPF AGREEMENT FOR
INCREASING POPS BDL-ORH-BOS NORTHWARD. DONT THINK WELL MUCH IF
ANYTHING S OF PVD-PYM UNLESS WE GET IT ARD 8AM. TENDENCY TO DRY NR
THE S COAST THIS AFTN.

SEABREEZES THIS AFTN VCNTY BOS TO CAPE ANN...SOME UNCERTAINTY HOW
PRONOUNCED THESE ARE...POSSIBLY LESS EFFECTIVE THAN YDY.

CONFIDENCE IS HIGH FOR THE SCENARIO ABOVE AND IN THE PRODUCTS.

TONIGHT..THUNDER DIMINISHES LATE THIS EVE BUT POSSIBLY MAINTAINS
ALONG AN AXIS FM BOS-BDL. UNCERTAIN HOW LONG CONVECTION WILL CONTINUE
TONIGHT AND THIS FCST MAY BE OVERDONE ON THAT POSSIBILITY. GFS/UKMET
FAVORED FOR THIS FCST PRD. CONFIDENCE AVG OR BLO AVG ON HOW
CONVECTION LASTING PAST 10 PM. NEVER LIKE SEEING KI AS HIGH AS HAVE
IN THE GFS FOR TONIGHT. MODELS CIORRECTLY PREDICTED BURGEONING KI
PREDAWN TODAY AND YOU SEE WHAT RADAR IS BRINGING US NOW CROSSING THE
BERKS.

SUN...CONVECTION REFIRES NW MASS IN REMAINING UNSTABLE AIR THAT IS SLOWLY
LIFTING N IN RESPONSE TO RDG ALOFT MOVING N AHEAD OF WHAT REMAINS OF TS
BARRY. OTRW...TENDENCY TO DRY OUT MIDDAY AND AFTN BOS-IJD SOUTHWARD
AND IT SHOULD BE A NICE AFTN FM BOS-IJD SEWD TO THE CAPE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
FOR THIS PERIOD...PUTTING ENTIRE FOCUS ON SUN NIGHT AND MON...WHEN
REGION IS IMPACTED BY BARRY OR ITS REMNANTS.

THE UPPER JET STRUCTURE IS NOT ALL THAT IMPRESSIVE ON EITHER THE NAM
OR GFS. HOWEVER...BOTH NAM AND GFS SHOW 50 TO 60 KT LOW LEVEL JET AT
925 MB TO E OF CENTER.  THERE ALSO SEEMS TO BE TREND FOR MODELS TO
CONVERGE ON A TRACK THAT WOULD TAKE THE SURFACE LOW CENTER ACROSS RI
OR SE MA. ISSUES TO LOOK AT INCLUDE WIND GUST POTENTIAL E OF
CENTER...HEAVY RAFL...HIGH SURF AND SVR. MIGHT ALSO HAVE TO BE
CONCERNED WITH TIDAL DEPARTURE OF 1 TO 3 FT UP NARRAGANSETT BAY IF
CENTER IS A BIT FURTHER TO THE W.

ANTICIPATING SQUALLS WITH 40 KT GUSTS TO E OF CENTER AND MAY
EVENTUALLY NEED GALE WARNING FOR MANY OF S COAST WATERS. SE MA AND
PSBLY PORTIONS RI MAY EXPERIENCE WIND GUSTS 40 TO 50 MPH IN SQUALLS.

EXPECT THIS SYSTEM TO DRAW TROPICAL MOISTURE INTO REGION BUT NOTE
THAT QPF FROM BOTH NAM AND GFS NOT ALL THAT IMPRESSIVE...PSBLY
REFLECTIVE OF A FAIRLY WEAK/DISORGANIZED UPPER JET STRUCTURE. STILL
HAVE TO BE WARY OF TROPICAL MOISTURE AND PRECIP WATERS 1.5 TO 1.75
INCHES AND MAY SEE SWATH OF 2 TO 4 INCHES RAFL OCCURRING IN 6 TO 8
HOUR TIME FRAME.

CLIMATOLOGY WOULD SUGGEST SOME WARINESS TOWARD POTENTIAL SVR ON MON
AS WELL.

HIGH SURF POTENTIAL EXISTS TO E OF CENTER ALONG S AND SE FACING
COASTS LATE SUN NIGHT AND MON.

AS FAR AS POPS AND TEMPS...HAVE UPPED POPS TO CATEGORICAL FOR SUN
NIGHT AND THEN TAPER BACK TO LIKELY AND EVENTUALLY CHC ON MON. MOS
GUID LOOKED REASONABLE FOR SUN NIGHT BUT OPTED TO RAISE SEVERAL
DEGREES ON MON. THINK A GOOD CHC THAT WILL SEE SOME BREAKS MON
AFTERNOON TO DRIVE TEMPS HIGHER THAN GUID...ESPECIALLY MAV GUID.

ANOTHER LOW PRESSURE FROM THE GREAT LAKES SHOULD STILL IMPACT
SOUTHERN NEW ENGLAND TUESDAY.  HIGH PRESSURE THEN EXPECTED TO TAKE
OVER LATE WEDNESDAY INTO FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
BELIEVE ITS INEVITABLE FOR LIFR FOG TO FORM ACK AND HYA SOMETIME TODAY
AS SFC TDS 58 TO 63 ABV SST IN THE 50S. FOR BOW HAVE FCST THE FOG TO
DVLP THIS AFTN OR EVE BUT IT COULD BE SOONER?

OTHERWISE HAZY MVFR VSBY AT TIMES TODAY.

TSTMS THIS AFTERNOON WILL BRIEFLY LOWER CONDITIONS TO MVFR. BASED ON
KI/LI PARAMETERS...BULK OF CONVECTION WILL LIKELY BE IN THE INTERIOR.
BLV TSTMS WILL FORCE REROUTING OF AIR TRAFFIC FM LOGAN/BDL ETC BOUND
FOR ALB AND POINTS WEST. PLAN FOR AIR TRAVEL DELAYS EVEN IF NO THUNDER
AT LOGAN. I THINK THE CHANCE OF NO THUNDER AT LOGAN THIS AFTN IS LESS
THAN 30 PCT. IN OTHER WORDS...I THINK WE HAVE A BIG TSTM AFTN AHEAD
OF US FOR SNE AND LOTS OF LIGHTNING IN NW FLOW SVR WX EVENTS.

PATCHY IFR CONDITIONS TONIGHT IN FOG AROUND CAPE COD AND THE ISLANDS.
STILL AS RISK OF MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS INTO
SUNDAY.

THE REMNANTS OF TROPICAL STORM BARRY WILL LIKELY PRODUCE WIDESPREAD
MVFR AND PSBLY IFR CIGS/VSBYS SUN NIGHT INTO MON MORNING. IN
ADDITION...LLWS AND STRONG SURFACE WIND GUSTS MAY BE AN ISSUE IN SOME
SE MA AND S COAST RI LOCATIONS. DURING MON...SCT TSTMS MAY ALSO HAVE
AN IMPACT ON AVIATION.

HIGH PRESSURE RETURNS VFR CONDITIONS TO ALL OF SOUTHERN NEW
ENGLAND LATE WEDNESDAY.

&&

.MARINE...
IN THE SHORTER TERM...WAVEWATCH IS STILL TOO HIGH ON THE SEAS AND
CUT BACK SOME MORE TODAY. MARGINAL SCA CONDS IN ONE SRN OUTER WATER
ZONE. SRN SOUNDS SEAS MAY NEED SOME MORE CUTTING OF WH IN LATER FCST
ISSUANCES. FOG COULD BECOME A NAVIGATION PBLM TONIGHT INTO SUN MORNING
BEFORE DRIER AIR FM THE S DURING MIDDAY SUNDAY PROBABLY REDUCES FOG
RISK.

IN THE LONGER TERM...BELIEVE THERE IS A RISK OF HIGH END GALE FORCE
GUSTS TO THE E OF THE LOW CENTER LATE SUN NIGHT AND MON...EVEN A
LITTLE WARY OF POTENTIAL FOR BRIEF 50 KT GUSTS IN A FEW SQUALLS.
HAVE BUMPED SEAS UP GIVEN EXPERIENCE OF SYSTEMS LIKE THIS COMING OUT
OF LOW LATITUDES WITH REASONABLY DEFINED WIND CORE. ANTICIPATE UP TO
15 FT SEAS OUTER S AND SE COAST WATERS...PSBLY 8 TO 10 FT EVEN AT
MOUTH OF NARRAGANSETT AND BUZZARDS BAYS DEPENDING UPON TRACK OF LOW
CENTER. SEAS AS HIGH AS 15 TO 20 FT POSSIBLE S AND E OF ACK FOR A
COUPLE HOURS OR SO ON MON. ROUGH SEAS LIKELY TO MAKE SOME
HARBOR/INLET ENTRANCES VERY HAZARDOUS FOR SMALL CRAFT LATE SUN NIGHT
AND MON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS
     AFTERNOON FOR ANZ255.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...THOMPSON
AVIATION...DRAG/THOMPSON
MARINE...DRAG/THOMPSON
Hazardous weather outlook, Jun 2, 11:43 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT SAT JUN 2 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-031545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHERN NEW ENGLAND
THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SOME OF
THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE
HAIL...ESPECIALLY ALONG AND NORTHWEST OF A BOSTON TO HARTFORD LINE.
THE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY DOWNPOURS. LOCALIZED STREET FLOODING MAY
OCCUR WITH ONE OR TWO OF THE STORMS.

THE GREATEST RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FROM 4 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAIN MAY FALL ACROSS PORTIONS
OF SOUTHERN NEW ENGLAND SUNDAY NIGHT AND MONDAY MORNING DUE TO THE
REMNANTS OF BARRY. SOME SMALL STREAMS MAY RISE QUICKLY AND POSSIBLY
SPILL OVER THEIR BANKS LATE SUNDAY NIGHT OR MONDAY MORNING. IN
ADDITION...WIND GUSTS OVER 40 MPH MAY OCCUR IN SQUALLS ACROSS
SOUTHEAST MASSACHUSETTS AND COASTAL RHODE ISLAND LATE SUNDAY NIGHT OR
MONDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM.

ANZ230>237-250-254-255-MAZ020>024-RIZ006>008-031545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE ANTICIPATED TODAY...MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH
AND HEAVY DOWNPOURS. ONE OR TWO STORMS MAY PRODUCE LOCALIZED STREET
FLOODING ALONG SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY...BUT MOST OF THE
STORMS SHOULD BE CONFINED TO NORTHWEST MASSACHUSETTS AND SOUTH
CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAINFALL MAY OCCUR AHEAD OF THE
SYSTEM DURING SUNDAY NIGHT INTO MONDAY MORNING. SQUALLS TO THE EAST
OF THE CENTER MAY PRODUCE GALE FORCE WIND GUSTS.

A HIGH SURF WARNING MAY BE NEEDED FOR SOUTH AND SOUTHEAST FACING
BEACHES ON MONDAY. SEAS OF 10 TO 15 FEET MAY CAUSE VERY HAZARDOUS
CONDITIONS FOR SMALL CRAFT TRYING TO NAVIGATE THROUGH SOME HARBOR
ENTRANCES. THE WAVE ACTION WOULD ALSO LIKELY INCREASE THE RISK OF
DANGEROUS RIP CURRENTS.

ALONG SOME SOUTH COAST BAYS AND INLETS...THE TIDE MAY RUN 1 TO 3
FEET ABOVE NORMAL. MINOR COASTAL FLOODING OR SPLASHOVER IS POSSIBLE
DURING THE MONDAY MORNING HIGH TIDE AT SOME OF THE MORE VULNERABLE
SOUTH COAST LOCATIONS.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM.

WTB

In the hours before

Special weather statement, Jun 2, 3:12 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
312 PM EDT SAT JUN 2 2007

MAZ011-022000-
EASTERN HAMPDEN MA-
312 PM EDT SAT JUN 2 2007

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND
WIND GUSTS TO 30 MPH 3 MILES WEST OF WESTFIELD NEAR THE COBBLE
MOUNTAIN RESERVOIR...OR ABOUT 13 MILES WEST OF CHICOPEE...MOVING
EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTFIELD BY 340 PM EDT...SOUTHWICK
BY 350 PM EDT...WEST SPRINGFIELD AND 7 MILES NORTHWEST OF AGAWAM BY
400 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

FIELD
Local storm report, Jun 2, 3:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             WINDSOR                 41.85N 72.65W
06/02/2007  M0.88 INCH       HARTFORD           CT   AMATEUR RADIO

0305 PM     TSTM WND DMG     WINDSOR                 41.85N 72.65W
06/02/2007                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

&&

WSIMPSON
Special weather statement, Jun 2, 3:36 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT SAT JUN 2 2007

CTZ002-003-022030-
HARTFORD CT-TOLLAND CT-
336 PM EDT SAT JUN 2 2007

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER VERNON...MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...BOLTON BY 410 PM EDT...ANDOVER AND
COLUMBIA BY 430 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 3:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SAT JUN 2 2007

MAZ005-013>016-018-019-022045-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
349 PM EDT SAT JUN 2 2007

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH OVER DOVER...OR ABOUT 6 MILES SOUTHWEST OF NEWTON...
MOVING EAST AT 20 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...DEDHAM AND WESTWOOD BY 400 PM
EDT...MILTON AND HYDE PARK BY 410 PM EDT...RANDOLPH AND QUINCY BY
420 PM EDT...BRAINTREE AND WEYMOUTH BY 430 PM EDT...ROCKLAND AND
HINGHAM BY 440 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 4:06 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SAT JUN 2 2007

MAZ011-022045-
EASTERN HAMPDEN MA-
406 PM EDT SAT JUN 2 2007

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES EAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF CHICOPEE...
MOVING EAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...CHICOPEE AND HOLYOKE BY 450 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Special weather statement, Jun 2, 4:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUN 2 2007

NHZ011-015-022045-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
407 PM EDT SAT JUN 2 2007

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE
WIND GUSTS TO 30 MPH 3 MILES NORTHEAST OF MARLOW...MOVING EAST
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...STODDARD BY 420 PM EDT...HILLSBOROUGH
AND WINDSOR BY 440 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:12 PM EDTSevere Thunderstorm WarningBOXHillsborough33 min
Jun 2, 5:45 PM EDTSevere Thunderstorm WarningBOXHillsborough30 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.